MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS MULTI LINE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS MULTI LINE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MTF37
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported, that the device was leaking from the luer lock port, cracks or shattering of the male luer lock connector at the end.The cracking occured, during reconnection after a line disconnect.Visible cracks found after connecting, disconnecting, reconnecting port.No patient harm reported.
 
Additional Manufacturer Narrative
Two (2) used device outside its original package were received.Both devices were visually inspected.Adaptor bifurcated on both devices were observed stressed and cracked, as the components exhibited white marks around the component confirming the complaint.A root cause was possible mishandling during use, as force is required to break the devices.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No actions taken however, the issue will be monitored for threshold or escalation.

Brand Name
MEDEX EXTENSION SETS MULTI LINE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17157896
Report Number3012307300-2023-06286
Device Sequence Number14957793
Product Code FPA
UDI-Device Identifier10351688510327
UDI-Public10351688510327
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K841882
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/13/2026
Device Model NumberMTF37
Device Catalogue NumberMTF37
Device Lot Number4368886
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/22/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown